How HGH May Help PSSD and
Depression After Stopping SSRI's
Below you will find questions that were posted in our old forums about how human growth hormone may help those who have come off selective serotonin reuptake inhibitors (SSRI) with their continuing depression as well as the PSSD (post SSRI sexual dysfunction) they have developed status post SSRI therapy, along with my responses.
Question: I'm interested in trying out your HGH Plus spray after suffering for nearly 2 years with sexual dysfunction and depression after coming off anti-psychotics and anti-depressants. These drugs have left me with hardly much libido and feeling low mood all the time and I'm only 25 years old. Myself and many others deal with this horrible side effect which is called PSSD.
What is worst is the doctors do not believe that the drugs they prescribe is the cause of the condition and some don't even believe it exists, but blame it on the patient imagining it or anxiety causing the loss of libido. This is not true as these drugs cause the imbalance in relation to serotonin and dopamine levels in the brain and there are a lot of people like myself suffering or going through withdrawal with only the hope of time in order to heal in the future but no answers.
Besides the explanation on why I'm here I would like to know if HGH, your product could help return things back to normal? As prior to the drugs I was healthy, had high sex drive and was in a good mood most of the time, now I have anhedonia, head pressure and libido problems.
I'll appreciate any feedback thanks.
Answer: I am happy you understand very well what those medications can do to your serotonin, dopamine, and norepinephrine levels. With all the potential serious side effects and risks, including worsening depression and suicide, I wonder if such drugs should be on the market. I just don't believe it is a good idea to use these types of drugs to manipulate the neurotransmitters in the brain unless it is absolutely neccessary.
You are correct about many of the doctors, much of what they know comes from the pharmaceutical reps, and of course they may not stress all the side effects, including long term effects such as accelerated aging due to the lack of rejuvenative sleep.
I have spoken with people who had a terrible time getting off the SSRI's so I am glad you were able to get off.
Our products are very good at improving libido and sexual function and improving the quality of sleep, however, it depends on the causes of these issues.
Since you have been off the SSRI's have you tried 5-HTP or perhaps l-tryptophan? If not I would recommend you look into these nutrients because they are precursors to serotonin and so may help. They can be taken along with our HGH products.
I remember speaking with one client who had been unable to get off her SSRI but she was determined. I recommended our HGH Plus IGF-1 & IGF-2 product and when she was weaned off the SSRI she added 5-HTP (with her doctor's permission) and this combination really helped her. She saw improvements with sleep, less anxiety, an improved energy level, and an increase in her libido.
I cannot know for sure how well our product will help you since every person is different but it should help, especially since you are already off the SSRI.
Follow-up question: Thanks very much for the prompt response and it's great that you understand this situation. A lot of folks in the mental health system get treated like nothing and it's hard getting others to take what we the sufferers say seriously.
It is a great concern what these drugs are capable of doing to someone's constitution and long term health and glad to hear your stance on the matter. I'm also a firm believer that these drugs shouldn't be prescribed and are just as dangerous as street drugs.
Yes, in cases they offer temporary relief from certain mental illnesses however the drug always eventually stops working and there is an inevitable rebound effect that leads to withdrawal and then someone is hooked or their life is turned upside down with a whole heap of undesirable problems with no answers or help from those who have caused it. There is no way the benefits outweigh the risks in these cases.
In regards to the 5-HTP I did try that initially when I first stopped the medication around last year but it didn't have any effect. I've not tried l-tryptophan but will look into that.
I'm part of a yahoo group where there are many like myself that have tried countless remedies for the sexual dysfunction. Some have recovered through certain things and some are still suffering. It has been trial and error for most.
So far, I've tried acupuncture, Chinese herbs, l-dopa, alpha electrical stimulation, taurine, l-phenylalanine, most testosterone supplements out there, and not much has made a difference to be honest. I think the anti-psychotics may have desensitized my dopamine receptors or something.
A lot of people have either come off antidepressants or anti-psychs and are left worst off than before they went into treatment. I'm fortunate that I've been off for 2 years and realized the drugs were doing damage.
Some people don't get that far, as they're taught to believe it's their illness causing all the health problems and that they need their medication *cough*... poison for life, only for things to get even worst in the long run, like diabetes, tardive dyskinsia, hair loss, and every other nasty that seriously diminishes a person's quality of life.
What I've done now is cleaned up my diet and I'm eating more frequently to help boost my metabolism. I'm drinking plenty of water, 2 liters, and exercising three days a week in the hopes that I can accelerate recovery. Hopefully supplementing with the HGH will help even further. How long would you say I should stick with the HGH and l-tryptophan or 5-HTP?
I must say, I admire the honesty on this site and the depth of information and of course the customer interaction you have. I was looking around at other HGH sites and alarm bells rang as the information was very vague with little information or history of the makers and most just had amino acid ingredients that I've got in my supplements at home. Then I find this site and it's got nothing to hide and helps justify my decision not to trust those other companies which is good because they look very slick and convincing to the unsuspected.
Follow-up answer: Thanks for the nice words regarding our web site. Since the beginning I have striven to make sure we provide only honest information. It is nice when someone appreciates what we are doing.
Concerning your question about how long to take HGH, with our product I would expect you to start seeing some benefits in the first month, but I expect it will take 3-6 months for you to see the full effects.
Regarding the l-tryptophan, I recommend you try it with your doctor's permission because it is an essential amino acid that the body must have in order to manufacture both serotonin and melatonin. Many people don't receive enough tryptophan through their diet and since you were on SSRI's for 2 years you may have an even greater need.
You may need to take the l-tryptophan for several months to get the full effect since it is not a strong drug that shocks the body into action like the SSRI's. Getting your serotonin and melatonin back to their natural optimum and balanced levels and getting your cell receptors back to normal is very important not only for sexual function but also for your general health and wellbeing and to prevent accelerated aging.
If, once you are taking HGH therapy and l-tryptophan, you still do not sleep well and you rarely dream then you might consider taking some supplemental melatonin. Besides helping us sleep melatonin is a powerful antioxidant and it helps to protect us from cancer. Low melatonin also accelerates aging and can even have a negative effect on libido.
If you have any other questions please let me know. Please be sure to discuss any products you are considering taking with your doctor and follow his/her advice.
Lisa Wells, RN
Other Health Articles By Lisa Wells, RN
PLEASE NOTE: The information I have provided is not meant to be medical advice. Please consult your private healthcare provider.